Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tingly face after stopped celexa intake?

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg for the majority of the time. Then I cut down to 10 for a week, the 5 mg. for 3 days and then I quit... It has been 3 days.. I am feeling a very tingly face today. Is there anything I can do to ease the symptoms of withdrawal? Thank you!
Wed, 11 Sep 2019
Report Abuse
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello,

Celexa is a long-acting drug and if you have been taken it for a couple of months, you will need to very gradually step down before you stop it completely.
In your case, you have jumped from 20 mg a day to 5 mg a day and then stopped completely within 2 weeks. This is a very quick dose change and patients may experience withdrawal symptoms in these cases.
I would advise you to go in 10 mg for at least 2 weeks, then 5 mg for another 2 weeks and then stop it.

I hope this answers your query. I remain at your disposal in case further medical assistance is needed.

Regards,
Dr. Antoneta Zotaj
General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I took .5 mg of Ativan twice a day. Then stopped for 2 days then started taking it again, 2 days. After the first day of resuming taking it I feel dizzy all day. Is it from the Ativan? I just started taking 10 mg of celexa (4 days now) for anxiety. Could celexa be cause of dizziness? It is NOT in list of side effects, though it is in the list for Ativan. Sleep and appetite is awful. I appreciate your help. Melissa

doctor1 MD

My husband takes Seroquel, Celexa and Gabapentin. He is having high blood pressure when he didn t after starting celexa. He still has high panick attacks, his sexual drive is completely gone. From what I am reading celexa does this. Does he need to stop takng it?

doctor1 MD

I am 75 years old, female and are expriencing halliucations which started with taking an opiate cough syrup given to me in the ER to take home with me. I immediately started having halliucations and read on the bottle that it could cause halliucations. I stopped taking it immediately. But the halliucations have never stopped now for a year or more. I recently found out that two medications I am taking for several years; lorazepam and celexa have been known to cause halliucations. I am under the care of the same physician for over 20 years but I think these two medicines need to be changed to another drug that doesn t cause them. I am going out of my mind!!!!

Recent questions on  Citalopram

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg for the majority of the time. Then I cut down to 10 for a week, the 5 mg. for 3 days and then I quit... It has been 3 days.. I am feeling a very tingly face today. Is there anything I can do to ease the symptoms of withdrawal? Thank you!

doctor1 MD

hello dr.s,I am 29 years,2 years a go i had a rhinoplasty surgery 2 or 3 month aftre it my pains in the left side of ma face begin,the center of it is in the temporal,which is status and countined for many days,my chin the lower incisors has a bad pain and paresthesia, my cheek in the left side has ache too,my treatment for two years is 20ml nortriptylin, 40 citalopram,1/2tegretol 400ml,and 1mlclonazepam.an adition to I eat these the pain remains I can t live,i have a bad phonophobia i hava a graft in the left side of my nose which my dr. don t tell me what is it ,my pns MIR is normal please help me,befor I excuse to my bad speaking english

doctor1 MD

Hi, my name is Benjamin Perfect. I am currently taking 10 mg of generic Celexa every morning. My doctor has also tried to get me to take Latramogine (25, then 50, then 100, then 200) but I have not started since I stopped (itchy rash). I am interested in taking OxyElite Pro. I work out 4-5 days a week, run 3 days, and do yoga 1 or twice a week, and have used OxyElite before. I ve gained weight lately I d like some help taking off. Is it safe for me to take OxyElite Pro on top of: 1) Celexa 10mg 2) Multivitamin/Fish oil 3) N.O. Xplode (Pre Workout) 4) Whey Protein 5) (Possible) Latramogine

doctor1 MD

Hi. I am scheduled for a colonoscopy tomorrow at eleven a m I have panic and anxiety disorder so take citalopram and Xanax. I just took Xanax at nine p. m (.50). Will this interfere with the sedation tomorrow. I also wonder if I can take a dose tomorrow morning at about sene a m ?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...